Metoprolol and water retention

Common Questions and Answers about Metoprolol and water retention

toprol

Avatar f tn You can look on drug info sites and see that anxiety is an infrequent side effect of metoprolol and other BBs. Same with weight gain, and even a reference to increasing any pre-existing depression. When you have rare side effects, it can be difficult to convince anybody that the effect is real and does come from the drug. I'd identify what web sites he would consider to be as authoritative sources, then print web pages from those sources that list your symptoms as rare side effects.
Avatar n tn I have used everything from Lotensin, Plavix, Zestril (same as Lisinopril), Accupril. There's a new one out that I got some free samples you could ask Doc for. It's called " Zestoretic ". It has Zestril & Hydrochlorothiazide both in one pill. I suffer from water retention & also gain weight easy. (Pericarditis). I think it works best for me but still suffer from the "ED's" on occasion. I'm also over 40.
Avatar n tn s basically every other day. I also take L-Carnatine 500mg Tue and Fri, Zinc and Magnesium on Monday, and CoQ10 100mg twice daily. Of course every person is different so you need to experiment. The most important thing, monitor yourself, there are those heart rate/O2 monitors and wrist-cuff blood pressure monitors available for about $15 each on that big online reseller named after that river in S. America.
612551 tn?1450025775 That's a very common side-effect for CCBs. My Father's been on a CCB for 22 years, since his heart transplant back in 1988. His feet have been swollen the entire time since. Not too bad, and it hasn't gotten any worse over time. Doesn't bother him much. All of the CCBs have this side-effect. The reason is that the primary action of CCBs is to relax blood vessels, a.k.a. vascular dilatation (or getting bigger in diameter). Your veins and arteries are larger.
Avatar f tn I was all bloated with water retention ,my arms and hands were like rock hard. I'm on Amitriptiline, Cipramil, Furosemide, Moxonidine, Losartan, Celafexin, Diltiezem and inhalers. I never had any of these problems until I was iatrogenically harmed by a surgeon and they didn't believe me when I told them something was wrong after the surgery. I put up with severe pain for 10 months and had to have major surgery to get it fixed which was 2 years ago on the 22 April.
Avatar m tn Cardiologist put me on Lasix to remove excess water. Never had any breathing problems before the surgery and I could sleep in any position and breathe great. I was given meds for anxiety attacks and those problems are gone. Why do I feel that I cannot get a good full breath of air in my lungs without laboring to do so. Does the Lasix make sense? Please help, getting tired of sleeping in a chair and getting about 3 hours sleep each night.
Avatar m tn I have complained on a couple of occasions that I feel the hydrochlorothiazide (for HBP and water retention) is not doing the job. I am convinced that I take in more liquid than I excrete. BTW: I have come to the conclusion that meds ending in -lol (in your case Carvedilol; in my case Metoprolol; in my husband's case Atenolol) raise blood sugar numbers. It would be wise for you to be checked regularly for diabetes. Good luck.
Avatar n tn And since I have always been very slim with no stomach, I wonder if I could also have fluid there. At that time I was also on 50mg Metoprolol, but my cardiologist discontinued this and increased the Lasix to 80 mg daily. My HR especially in the mornings, goes up to 100-120 just standing or walking to the kitchen and I get tired very easily. I try not to do too much in the morning, because my heart races and then I am tired for the rest of the day.
976897 tn?1379171202 No other part of my body is large, just the abdomen. At rehab they said this is common and caused by water retention? I have tried to get my weight down a bit more but I think I'm at the limits with dieting now. My weight is 140 pounds. Olympics. I did find the opening ceremony to be better than I expected. However, I really had to laugh when imagining the queen parachuting into the stadium. I don't think so lol.
Avatar n tn I have typically retained some water from time to time and always show progress of eliminating the problem as long as I stay away from diet soda, processed foods and fast-foods (which ALWAYS have tons of sodium and MSG) and more than one beer per day. Sometimes chest pain is explained away as stress. However, since you have a cardiac history, stay in contact with a good cardiologist to keep an eye on your heart. One other thing... have you ever taken an asprin per day to thin your blood?
Avatar f tn I'm 29 and was diagnosed 8 years ago with portal hypertension due to a chronic schistosoma infection (therefore had an enlarged spleen, ascites and jaundice at the time). Since then I've been taking a low (I believe) dosage of spironolactone, propranolol and furosemide to control my blood pressure and water retention. Me & my man really want to have a baby within the next few years, and we're concerned about the possible complications/risks arising from this: 1.
Avatar m tn The problem in listing blood pressure meds that you can take is that there are a lot of them and people respond differently. In addition, the doctor usually picks a certain medication or a certain category of medications for a reason. You are on a calcium channel blocker but none of us knows why your doc picked that drug. We would be taking stabs in the dark suggesting any number of drugs that may not be indicated in your case.
Avatar m tn - has major fluid retention in legs and feet. - no feeling in lower portions of feet (seems to be nerve issue and not circulation related) - morbidly obese (6 feet tall and 350 lbs) - extremely limited mobility. - depressed, has had thoughts of suicide - major alcoholic...drinks approx 12-15 drinks per day - been like this for 15 years. - eats minimally - double knee replacement ten years ago. - all other internal functions seem to be normal per blood tests.
Avatar f tn My regular dr moved so I was given a NP to see. Did and she did bloodwork. Then she left suddenly I just ignored it all hoping I'd wake up and all would be normal. Not. In Dec, they assigned me a new NP, meet her and it was "Give me your history in 15 mins" . More bloodwork done at my request. My symptoms for the past 4 months have been mostly hyper but some hypo are there.
Avatar n tn They keep trying to bring it down with cartizan (not sure of the spelling). Has severe water retention in legs, ankles and feet. They are giving her small amount of dieuretics (sp). We decided not to put her in the hospital because she gets scared in new surroundings. This condition has been going on for a few months. To your knowledge how much can a heart take in an otherwise healthy women?
Avatar f tn ) I never started the BB, and if it's true that metoprolol and clonazepam work synergistally, and that it would likely be harder to stop taking metoprolol later on, I'm probably better off without it. Again, thank you!
Avatar f tn be sure to just drink a lot of fluids, and increase your salt intake (which helps you retain water and keep your bp up; BUT talk to your dr about this first). i think it is worth the potential side effects, because tachycardia is annoying/scary. good luck to you!
5502728 tn?1376370886 It fluxuated between 50 and 200 bpm throughout the day. The doctor put me on metoprolol and topomax for head pressure I was having. I did not respond well to either. Metoprolol made me feel very slow and uncomfortable in my chest. The topomax did not really do anything for the head pressure which was worse in the morning and evenings. I also got another Mri of the brain and everything seems to be intact. But I have a lot of trouble in the mornings, not every morning but most.
Avatar n tn Amlodipine, Benazepril, Bumetanide, Carvedilol, Digoxin, Dipyridamole, Doxazosin, Enalapril, Hydralazine, Lisinopril, Losartan, Metoprolol and Hydrochlorothiazide, Nifedipine, Procardia XL, Propafenone, Ramipril, Sotalol and Verapamil. At any rate, he should discuss this with his doctor.
Avatar n tn Sounds like you have an exaggerated adrenaline response. My doctor prescribed Metoprolol 100 mg and told me to increase the dose to a point where I had effect but not unbearable side effects. At 100-200 mg I have good effect. I've even tried as high as 300 mg. Nebivolol is not used to treat arrhythmias.
Avatar f tn I avoid high sodium foods which trigger fluid retention and more palpitations and tachy bursts. I never run and can only go uphill slowly and carefully expecting to rest as I deal with tachy times. And this is my new and improved heart after the 3 ablations. Good news is my heart doesn't pop into tachy every time I move and it doesn't last very long. As I sit here answering emails and such, my heart will do little tachy bursts of 5-10 seconds and then settle down again.
Avatar n tn When I woke up this morning I could tell my stomach and esophogus were upset with me, and when I finally ate lunch (several tums, water, and a prilosec later) 15 minutes or so later the bloating and heart fluttering kicks in. Please if anyone knows a way to heal yourself from this condition let me know. I have been living in discomfort for 6 months and I am afraid that my 29 years of Moutain Dew and Taco Bell finally caught up with me....
Avatar n tn Now my eyes feel like they are crossed and when i talk to someone and look at them, it seems like my eyes get more and more blurry to where i have to look away. Everything looks dull and it seems like my eyes can't focus to objects correctly. Besides that, i'm always feeling confused and feelings of being in a fog...like everything around me is going on around me while im not there...occasionally i will get a twitch as well. I can't concentrate on anything nor think straight at all...